Alert archive / Arkansas / Flash Flood Warnings in 1993

Flash Flood Warning 53, NWS Tulsa, OK

June 29, 1993Madison County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 29, 1993, 8:29 AM CDT for Madison County, Arkansas. It was in force for 91 min.

The area

The counties it named.

The facts

Issued
Jun 29, 1993, 8:29 AM CDT (13:29 UTC)
Expired
Jun 29, 1993, 10:00 AM CDT
In force
91 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Madison County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 1.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -325 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-378 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-325 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 291331
FFWFSM
ARC087-291630-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
829 AM CDT TUE JUN 29 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST ARKANSAS
 
   ...MADISON COUNTY
 
AT 828 AM CDT FORT SMITH RADAR SHOWED STRONG THUNDERSTORMS OVER MADISON
COUNTY WHERE NEAR 2 INCHES OF RAINFALL HAVE ALREADY OCCURRED AS SHOWED
ON RADAR.  MOVEMENT WAS SOUTHEAST AT 20 MPH.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:39 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 29, 3:39 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 AM CDT TUE JUN 29 1993

MODELS AND MOS NUMS INTERESTING CONSIDERING LAST NIGHT IT LOOKED
HOT AND DUSTY THRU THIS FCST ANYWAY. TRW GOING IN SE KS MAY JUST
SKIM FAR NE OK SO WILL HAVE TO INCLUDE MORN POPS THERE. ACTIVITY
GOT GOING IN H85 CONV ZONE AS SHOWN BY NGM GRIDDAT. HI VVEL AT H85
AND H7 ALSO COINSIDES WELL WITH PCP. WPROFS SHOWING 45-50 KNT LLVL
JET OUT IN WRN KS/OK BUT ATMOS HAS MEGA CAP OUT THERE. SO IF A
STRAY TRW DOES GET GOING IT WILL DIE OUT QUICKLY AFTER SUNRISE.
TEMPS TODAY SHUD BE A TAD ABV YESTERDAY'S AS ETA/NGM GRIDDAT PROGS
HAVE ATMOS WARMING A FEW DEGS IN LLVLS. CLDS/WNDS SHUD BEHAVE
SIMILAR TO YESTERDAY ALSO OVR FA.

S/W OVER BAHA MEX AND S/W IN NRN STREAM WILL BE WX MAKERS FOR FA IN
LATER PERIODS. NGM/AVN HANDLE H30 JET NEARLY THE SAME PULLING A
PIECE OF IT DOWN INTO CENT KS BY THIS EVE. ETA KEEPS JET IN WY/NE.
THIS DIFF IS ALSO SEEN IN HOW THE MODELS HANDLE THE H5 RDG OVR THE
AREA. NGM/AVN SHFT THE RDG E AND PUT FA IN W/SW FLO WHILE ETA KEEPS
THE RDG MORE INTACT. TROP MOISTURE IN MEX AHEAD OF BAHA SYS IS
PULLED NE BY NGM. FRH DAT AND GRID H3 RH FIELDS SHOW THIS. SFC FNT
GETS PUSHED INTO SRN KS BY WED EVE AND NGM TRIES TO WEAKEN CAP
AHEAD OF FNT INTO NE OK ON WED. BEST CHC FOR PCP IN NE OK SHUD BE
WED NIGHT. AVN HAS S/W PAST FA BY 12Z THURS SO WILL NOT PUT POPS IN
EXTD.

INCREASING HI CLDS SHUD KEEP TEMPS A FEW DEGS COOLER ON WED.
FOLLOWED NGM MOS GENERALLY BUT DIDN'T GO AS HI ON POPS.

TRW IN SE KS GETING CLOSE TO OTTAWA CNTY WILL HAVE TO WATCH
CLOSELY.

TUL 092/076 091/075 090 1212
MLC 095/077 091/074 091 --11
BVO 094/075 092/072 091 1222
IDB 095/077 091/074 090 --11
...13...
.OK...NONE.

In the hours before

Special weather statement, Jun 29, 5:22 AM CDT, 3 hours 7 minutes before
OKZ026-027-028-029-030-031-032-033-034-291130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 AM CDT TUE JUN 29 1993

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTTAWA COUNTY HAS
EXPIRED AND WILL NOT BE EXTENDED...

AT 515AM...RADAR SHOWED THE SEVERE THUNDERSTORM THAT WAS OVER NORTHERN
OTTAWA COUNTY HAD MOVED INTO SOUTHWEST MISSOURI. OTHER THUNDERSTORMS
WERE ENTERING NORTHERN OTTAWA COUNTY FROM KANSAS BUT THESE DO NOT APPEAR
TO BE SEVERE. THEY EXTENDED FROM 5 MILES NORTHWEST OF COMMERCE TO
NEAR WYANDOTTE. THEY WERE MOVING SOUTHEAST AT 20 MPH. MOST OF OTTAWA
COUNTY CAN EXPECT THUNDERSTORMS UNTIL 6AM WITH VERY HEAVY RAINS AND
DANGEROUS LIGHTNING.

A SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF NORTHEAST OKLAHOMA
EAST OF TULSA UNTIL 10AM.

LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 29, 5:23 AM CDT, 3 hours 6 minutes before
OKZ026-027-028-029-030-031-032-033-034-291130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 AM CDT TUE JUN 29 1993

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTTAWA COUNTY HAS
EXPIRED AND WILL NOT BE EXTENDED...

AT 515AM...RADAR SHOWED THE SEVERE THUNDERSTORM THAT WAS OVER NORTHERN
OTTAWA COUNTY HAD MOVED INTO SOUTHWEST MISSOURI. OTHER THUNDERSTORMS
WERE ENTERING NORTHERN OTTAWA COUNTY FROM KANSAS BUT THESE DO NOT APPEAR
TO BE SEVERE. THEY EXTENDED FROM 5 MILES NORTHWEST OF COMMERCE TO
NEAR WYANDOTTE. THEY WERE MOVING SOUTHEAST AT 20 MPH. MOST OF OTTAWA
COUNTY CAN EXPECT THUNDERSTORMS UNTIL 6AM WITH VERY HEAVY RAINS AND
DANGEROUS LIGHTNING.

A SEVERE THUNDERSTORM WATCH CONTINUES FOR MOST OF NORTHEAST OKLAHOMA
EAST OF TULSA UNTIL 10AM.

LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 29, 6:15 AM CDT, 2 hours 14 minutes before
OKZ028-029-030-031-032-033-291215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT TUE JUN 29 1993

...SEVERE THUNDERSTORM WATCH #536 REMAINS IN EFFECT UNTIL 10 AM FOR MUCH
OF NORTHEAST OKLAHOMA EAST OF THE TULSA AREA...

THE WATCH INCLUDES THE FOLLOWING THAT PART OF EASTERN OKLAHOMA EAST OF A
LINE FROM CENTRALIA IN CRAIG COUNTY TO NEAR MUSKOGEE.

AT 615 AM...WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS THAT
EXTENDED FROM SOUTHWEST MISSOURI INTO NORTHERN DELAWARE COUNTY NEAR JAY.
THESE STORMS MAY CONTAIN VERY HEAVY RAINS AND DANGEROUS LIGHTNING. THE
STORMS IN NORTHEAST OKLAHOMA HAD WEAKENED SINCE 5AM.

THE STORMS WERE MOVING SOUTH AT 20 MPH AND WILL MOVE INTO SOUTHERN
DELAWARE COUNTY BY 630 AM.
Special weather statement, Jun 29, 6:16 AM CDT, 2 hours 13 minutes before
OKZ028-029-030-031-032-033-291215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT TUE JUN 29 1993

...SEVERE THUNDERSTORM WATCH #536 REMAINS IN EFFECT UNTIL 10 AM FOR MUCH
OF NORTHEAST OKLAHOMA EAST OF THE TULSA AREA...

THE WATCH INCLUDES THE FOLLOWING THAT PART OF EASTERN OKLAHOMA EAST OF A
LINE FROM CENTRALIA IN CRAIG COUNTY TO NEAR MUSKOGEE.

AT 615 AM...WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS THAT
EXTENDED FROM SOUTHWEST MISSOURI INTO NORTHERN DELAWARE COUNTY NEAR JAY.
THESE STORMS MAY CONTAIN VERY HEAVY RAINS AND DANGEROUS LIGHTNING. THE
STORMS IN NORTHEAST OKLAHOMA HAD WEAKENED SINCE 5AM.

THE STORMS WERE MOVING SOUTH AT 20 MPH AND WILL MOVE INTO SOUTHERN
DELAWARE COUNTY BY 630 AM.
Special weather statement, Jun 29, 7:10 AM CDT, 1 hour 19 minutes before
OKZ028-029-030-031-032-033-291415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 AM CDT TUE JUN 29 1993

...SEVERE THUNDERSTORM WATCH #536 HAS BEEN CANCELLED...

THE WATCH THAT WAS IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA HAS BEEN
CANCELLED. THE THREAT FOR SEVERE WEATHER HAS ENDED IN EASTERN OKLAHOMA.

AT 710 AM...WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS THAT
HAD MOVED OUT OF NORTHEAST OKLAHOMA AND INTO SOUTHWEST MISSOURI AND
NORTHWEST ARKANSAS. THERE IS STILL A CHANCE FOR LINGERING SHOWERS ALONG
THE ARKANSAS BORDER BUT THOSE SHOULD END BY 9AM.

SKIES WILL BECOME MOSTLY SUNNY THIS AFTERNOON ACROSS EASTERN OKLAHOMA.
IT WILL BE ANOTHER VERY WARM AND HUMID AFTERNOON WITH HIGHS IN THE
LOWER TO MID 90S.
Special weather statement, Jun 29, 7:13 AM CDT, 1 hour 16 minutes before
OKZ028-029-030-031-032-033-291415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 AM CDT TUE JUN 29 1993

...SEVERE THUNDERSTORM WATCH #536 HAS BEEN CANCELLED...

THE WATCH THAT WAS IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA HAS BEEN
CANCELLED. THE THREAT FOR SEVERE WEATHER HAS ENDED IN EASTERN OKLAHOMA.

AT 710 AM...WEATHER SERVICE RADAR SHOWED AN AREA OF THUNDERSTORMS THAT
HAD MOVED OUT OF NORTHEAST OKLAHOMA AND INTO SOUTHWEST MISSOURI AND
NORTHWEST ARKANSAS. THERE IS STILL A CHANCE FOR LINGERING SHOWERS ALONG
THE ARKANSAS BORDER BUT THOSE SHOULD END BY 9AM.

SKIES WILL BECOME MOSTLY SUNNY THIS AFTERNOON ACROSS EASTERN OKLAHOMA.
IT WILL BE ANOTHER VERY WARM AND HUMID AFTEVRNOON WITH HIGHS IN THE
LOWER TO MID 90S.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:54 AM CDTSevere Thunderstorm WarningTSABenton66 min

Nearby

Flash Flood Warnings in Arkansas, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.